Alert archive / Nebraska / Special Weather Statements in 2018

Special Weather Statement, NWS North Platte, NE

June 19, 2018Frontier County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 19, 2018, 7:45 PM CDT for Frontier County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2018, 7:45 PM CDT (00:45 UTC)
Expired
Jun 19, 2018, 8:30 PM CDT
In force
45 min
Issued by
NWS North Platte, NE

County Frontier County, NE

The radar

The Goodland radar (KGLD), 143 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

814 
WWUS83 KLBF 200045
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
745 PM CDT TUE JUN 19 2018
 
NEZ070-071-200130-
Frontier NE-Hayes NE-
745 PM CDT TUE JUN 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRONTIER AND
SOUTHEASTERN HAYES COUNTIES UNTIL 830 PM CDT...

At 744 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Hayes Center, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Quick, Bluegill Haven Campground, Willow View Campground and Red
Willow Reservoir State Recreation Area.

This includes Highway 83 between mile markers 27 and 37.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm. Do not drive 
your vehicle through flooded roadways.

&&

LAT...LON 4048 10100 4054 10043 4035 10043 4035 10102
TIME...MOT...LOC 0044Z 260DEG 32KT 4041 10084 

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:26 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 19, 6:26 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
626 PM CDT Tue Jun 19 2018

.SHORT TERM...(This evening through Wednesday)
Issued at 230 PM CDT Tue Jun 19 2018

Latest water vapor loop shows an broad mid-level low over the
Northern Rockies and Northern High Plains with a strong shortwave
trough tracking from north central CO into western NEB. Latest
satellite imagery shows largely stratocu, broken-overcast, across
much of the forecast area with coverage more so scattered across
parts of southwest NEB. Meanwhile, numerous strong to severe
thunderstorms have developed over the last two and half hours
across southeast WY-northeast CO per regional radar display.
Elsewhere, weak thunderstorms with infrequent lightning are noted
in the far northeast Panhandle that are tapering off. Mesoanalysis
shows a surface low over southeast CO with a stationary front
extending from southwest KS to northeast NEB.

Storms that have developed upstream in the higher terrain, wherein
moist upslope flow is present and there is supportive broad
forcing for ascent in an area of moderate instability, are
expected to continue to evolve and track into the eastern
Panhandle and far southwest late afternoon but more likely in the
early evening time frame. Some uncertainty regarding severity in
western and north central NEB, however, isolated strong-severe
thunderstorms are possible given parameter space featuring modest
mid-level lapse rates and deep layer vertical shear of about 40
kts in southwest NEB/southeast Panhandle. The primary threats are
damaging winds, large hail, and heavy rainfall. Current thinking
is will see convective evolution to cluster(s)/MCS that will
affect parts of western NEB early tonight. Thereafter storms will
evolve and track into/across north central NEB late tonight/small
hours. Threat for severe storms should be low late evening on.
Concerns will shift more so to heavy rain/minor flooding
potential. That said, any convection will need to be monitored
with heavy downpours with efficient rain production. Overall,
little change from the previous forecast with respect to heavy
rainfall. There will be ample moisture with precipitable water
values near to exceeding 150% of normal and warm cloud layer about
3000-3600 m AGL. Further, storm motion will be more favorable for
heavier rain amounts across north central NEB with slower storm
motion of 10-20 kts forecast there. Nonetheless the risk for
flash flooding in general appears low based on location of forcing
that is more south, forecast flash flood guidance, so-so storm
motion, and latest hi-res guidance. Nonetheless some localized
heavy rain/minor flooding cannot be ruled out tonight.

Tomorrow, cloudy and cool conditions will prevail with highs 8-18
degrees below seasonable normals. Upper-level low will shift move
to the Dakotas/NEB with chances for showers and embedded/isolated
thunder Wednesday. Best chances for precipitation will be across
northern and north central NEB.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 230 PM CDT Tue Jun 19 2018

Large scale pattern will feature an upper-level ridge that will be
building over the northern and central Rockies through Thursday.
Decreasing rain chances Wednesday night-Thursday with the best
chances across north central NEB in the time frame. Largely dry
conditions expected elsewhere across western NEB. Thereafter a
short break in precip chances as the aforementioned ridge moves
across NEB early Friday and breaks down. Unsettled conditions then
expected Friday night and this weekend. Wherein another shortwave
trough is expected to track from the northern High Plains into
eastern SD and northern NEB by Friday night. Thereafter pattern
remains largely unsettled with multiple disturbances noted in the
large scale pattern. Highs are expected to remain slightly below-
normal through Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 625 PM CDT Tue Jun 19 2018

Main aviation concerns overnight will be the development of
thunderstorms to move east across western Nebraska, potentially
impacting the KLBF and KVTN terminals between 02z and 08z. Models
differ on the track and coverage of the thunderstorms, so impacts
remain low at this time. MVFR ceilings at KVTN are expected to
lower to IFR from 09z-15z, then near or above 1000 ft agl into
Wednesday afternoon, along with scattered showers. At KLBF, VFR
ceilings should prevail until 09z, then mainly MVFR 09z-15z, then
improving to VFR.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...ET
LONG TERM...ET
AVIATION...Roberg
Hazardous weather outlook, Jun 19, 3:06 PM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
306 PM CDT Tue Jun 19 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-202015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
306 PM CDT Tue Jun 19 2018 /206 PM MDT Tue Jun 19 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Showers and thunderstorms are expected late this afternoon and
tonight. The area of concern is western Nebraska late afternoon,
but then a convective complex will develop and build east. Areas
of locally heavy rainfall are possible across the entire forecast
area. There is the possibility of a severe storm or two late this
afternoon and tonight. The severe threat should remain confined
to southwest into southern Nebraska for the most part where large
hail and damaging wind will be possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Thunderstorms with locally heavy rainfall will remain possible
Wednesday into Wednesday night.

Additional thunderstorms will again be possible this weekend, as
another storm system moves into the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will probably not be needed today or tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jun 19, 3:05 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TORNADO          6 NNW BRULE             41.18N 101.93W
06/17/2018                   KEITH              NE   TRAINED SPOTTER

            DELAYED REPORT...BRIEF TOUCHDOWN. NO DAMAGE.

&&

JWS
Special weather statement, Jun 19, 4:28 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
428 PM CDT TUE JUN 19 2018

NEZ071-192215-
Frontier NE-
428 PM CDT TUE JUN 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRONTIER COUNTY
UNTIL 515 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bartley, or 17 miles northeast of McCook, moving northeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Medicine Creek Reservoir State Recreation Area, Orafino and Freedom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4040 10054 4059 10017 4044 10002 4043 10009
      4036 10009 4035 10014 4035 10049
TIME...MOT...LOC 2128Z 240DEG 17KT 4033 10034

Jacobs
Special weather statement, Jun 19, 6:47 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
647 PM CDT TUE JUN 19 2018

NEZ069-070-200030-
Chase NE-Hayes NE-
647 PM CDT TUE JUN 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHASE AND SOUTHWESTERN
HAYES COUNTIES UNTIL 730 PM CDT/630 PM MDT/...

At 647 PM CDT/547 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Wauneta, or 15 miles southwest of Hayes Center,
moving northeast at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wauneta, Enders, Enders Reservoir State Recreation Area, Hamlet, Area
A Campground and Center Dam Campground.

This includes Highway 61 between mile markers 25 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4035 10152 4037 10160 4069 10146 4044 10091
      4034 10115
TIME...MOT...LOC 2347Z 230DEG 10KT 4041 10129

Jacobs
Special weather statement, Jun 19, 7:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
745 PM CDT TUE JUN 19 2018

NEZ070-071-200130-
Frontier NE-Hayes NE-
745 PM CDT TUE JUN 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRONTIER AND
SOUTHEASTERN HAYES COUNTIES UNTIL 830 PM CDT...

At 744 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Hayes Center, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Quick, Bluegill Haven Campground, Willow View Campground and Red
Willow Reservoir State Recreation Area.

This includes Highway 83 between mile markers 27 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm. Do not drive
your vehicle through flooded roadways.

&&

LAT...LON 4048 10100 4054 10043 4035 10043 4035 10102
TIME...MOT...LOC 0044Z 260DEG 32KT 4041 10084

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:29 PM CDTSpecial Weather StatementLBFFrontier46 min
Jun 19, 8:38 PM CDTSevere Thunderstorm WarningLBFFrontier52 min
Jun 19, 8:43 PM CDTSpecial Weather StatementLBFFrontier32 min
Jun 19, 8:56 PM CDTAreal Flood AdvisoryLBFFrontier3 hr
Jun 19, 9:00 PM CDTSevere Thunderstorm WarningLBFFrontier45 min
Jun 20, 5:12 AM CDTAreal Flood WarningLBFCherry5 hr

Nearby

Special Weather Statements in Nebraska, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.